Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sustiva causing our break-up?
Sep 12, 2002

Hi! This is a very important question for me, and I haven't seen it answered before. I've been in a very serious, very long distance relationship with someone, for 1 1/2 yrs. We love each other very much and are totally loyal and committed to each other...Things have been difficult, but we've stayed together, and have talked about marriage, relocation, etc. Circumstances on both our lives have not allowed us to get together on a permanent basis yet, but there was talk about me going there in one month, staying a few days, and then back and relocating at least for the next year until we can come back to be with my family. He was switched to sustiva a few months ago, and wasn't able to sleep, vivid dreams, etc. Hasn't gone back to the doctor, but made a phone call, where he decided - during a conversation with the nurse - that he would take his pill earlier in the evening, instead of at bedtime. Now, he is able to sleep all night thru. He is dealing with his father's terminal illness and things are tough for him...however, this has put a huge strain on our already difficult situation. We talk in the evening, (there's usually a 1 1/2 hr. window where I can still access him like the guy I know and love), but any later and he's totally unlike himself. He becomes mean, sarcastic, irritable, and hurtful to where I just want to hang up the phone until we can have the next conversation for a few minutes the next morning, at my lunch hour. We are on a 3 hr. time difference, which doesn't help, either. He is usually a soft, lovable guy, but he becomes someone else. He is not a drinker, but he acts just like a drunk, when you can't talk to them. He has resistance to many drugs, and isn't crazy about going on viramune. I'm totally hating this. I want to help save this relationship, but I also have to worry about my own health and stress level. Being + myself. Sorry for the length of this note, but I'm wondering if you have ever heard of this and if you can offer any suggestions. To make matters worse, I do have guys asking me out, and sometimes I just want to run, but he means the world to me. Please, please, anything you can tell me will be helpful. Thank you for your time.

Response from Dr. Henry

Sustiva +/- stress +/- difficulties with relationships can contribute to the behavior that you describe. Sustiva can be the primary culprit occasionally. A trial off Sustiva (nevirapine is a good drug, Rescriptor, abacavir, tenofovir, one of the PIs are all options depending on his past treatment history) would help settle that issue and may be worthwhile (1-3 months would be long enough). KH



Previous
Premerin how safe is it after a complete hysterectomy?
Next
Prescribed Viramune and Combovir after Hepatitus

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement